# SDR CA120319003

- Difficulty date: March 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA 40
- Engine: Lyc IO360M1A
- Propeller: Mtprop MTV12B
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Strobe
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE INVESTIGATION OF AN INOPERATIVE STROBE LIGHT IN RT WING A SHORTED STROBE LIGHT WIRE WAS FOUND.  HIGH OUTPUT WIRE HAD SHORTED AGAINST THE END OF THE LIGHTNING PROTECTION CONDUIT AT OTBD END.  THE RUBBER CHAFE-PROTECTION AROUND THE END OF CUT TUBE WAS INSUFFICIENT IN CIRCUMFERANCE TO PREVENT CHAFING.  WIRE WAS BURNED PARTIALLY THROUGH AND CONDUIT PARTIALLY MELTED.   ROOT-CAUSE INVESTIGATION CARRIED OUT, DWGS ARE SUFFICIENT IN SHOWING THE ANTI-CHAFE RUBBER INSTALLATION, BUT AN AMENDED WO WILL BE ISSUED FOR FUTURE ACFT AND IN-HOUSE SWEEP CARRIED OUT. MFG CONTACTED AS WELL TO MAKE THEM AWARE OF THIS OCCURRENCE. FLEET BEING MONITORED FOR REPEAT OCCURRENCE`S .
